Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 149, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 9, 2011, 5:47 AM CDT for Knox County, Marshall County, Stark County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 5:47 AM CDT (10:47 UTC)
- Expired
- Jun 9, 2011, 6:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS53 KILX 091047
SVRILX
ILC095-123-175-091145-
/O.NEW.KILX.SV.W.0149.110609T1047Z-110609T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
547 AM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 645 AM CDT.
* AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ONEIDA...OR 10 MILES NORTHEAST OF GALESBURG...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
LACON...ONEIDA...ALTONA...VICTORIA...LA FAYETTE...WEST JERSEY...
TOULON...ELMIRA...WYOMING...OSCEOLA...CASTLETON...BRADFORD...CAMP
GROVE...SPARLAND...HENRY...SNAKE DEN HOLLOW...DUNCAN...LAWN RIDGE
AND HOPEWELL.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 35 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4124 8964 4114 8965 4115 8943 4115 8933
4097 8933 4097 8998 4095 8999 4094 9038
4115 9038 4115 8986 4124 8986
TIME...MOT...LOC 1047Z 262DEG 33KT 4106 9025
WIND...HAIL 60MPH 1.00IN
$$
SMITH4 follow-up statements
659
WWUS53 KILX 091100
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT THU JUN 9 2011
ILC095-123-175-091145-
/O.CON.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
MARSHALL IL-STARK IL-KNOX IL-
600 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KNOX...STARK AND WESTERN MARSHALL COUNTIES UNTIL 645 AM CDT...
AT 600 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VICTORIA...OR 15 MILES NORTHEAST OF GALESBURG...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
LACON...VICTORIA...LA FAYETTE...WEST JERSEY...TOULON...ELMIRA...
WYOMING...OSCEOLA...CASTLETON...BRADFORD...CAMP GROVE...SPARLAND...
HENRY...SNAKE DEN HOLLOW...DUNCAN...LAWN RIDGE AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4124 8964 4114 8964 4115 8933 4097 8933
4097 8998 4095 8999 4095 9026 4114 9026
4115 8986 4124 8986
TIME...MOT...LOC 1101Z 262DEG 33KT 4106 9012
WIND...HAIL 60MPH 1.00IN
$$
SMITH427
WWUS53 KILX 091111
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
611 AM CDT THU JUN 9 2011
ILC095-091121-
/O.CAN.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
KNOX IL-
611 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4124 8964 4114 8964 4115 8933 4097 8933
4097 8998 4114 8998 4115 8986 4124 8986
TIME...MOT...LOC 1111Z 262DEG 34KT 4107 8993
$$
ILC123-175-091145-
/O.CON.KILX.SV.W.0149.000000T0000Z-110609T1145Z/
MARSHALL IL-STARK IL-
611 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STARK AND
WESTERN MARSHALL COUNTIES UNTIL 645 AM CDT...
AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
FAYETTE...OR 12 MILES SOUTH OF KEWANEE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LACON...TOULON...ELMIRA...WYOMING...OSCEOLA...CASTLETON...
BRADFORD...CAMP GROVE...SPARLAND...HENRY...DUNCAN...LAWN RIDGE AND
HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4124 8964 4114 8964 4115 8933 4097 8933
4097 8998 4114 8998 4115 8986 4124 8986
TIME...MOT...LOC 1111Z 262DEG 34KT 4107 8993
WIND...HAIL 60MPH 1.00IN
$$
SMITH382 WWUS53 KILX 091133 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 633 AM CDT THU JUN 9 2011 ILC175-091141- /O.CAN.KILX.SV.W.0149.000000T0000Z-110609T1145Z/ STARK IL- 633 AM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE NEXT HOUR ACROSS STARK COUNTY...WITH A FEW OF THE STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. LAT...LON 4114 8964 4115 8933 4097 8933 4097 8964 TIME...MOT...LOC 1131Z 261DEG 35KT 4111 8955 $$ ILC123-091145- /O.CON.KILX.SV.W.0149.000000T0000Z-110609T1145Z/ MARSHALL IL- 633 AM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MARSHALL COUNTY UNTIL 645 AM CDT... AT 627 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP GROVE...OR 12 MILES NORTHWEST OF LACON...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... LACON...SPARLAND...HENRY AND HOPEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4114 8964 4115 8933 4097 8933 4097 8964 TIME...MOT...LOC 1131Z 261DEG 35KT 4111 8955 WIND...HAIL 60MPH 1.00IN $$
134 WWUS53 KILX 091145 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 645 AM CDT THU JUN 9 2011 ILC123-091155- /O.EXP.KILX.SV.W.0149.000000T0000Z-110609T1145Z/ MARSHALL IL- 645 AM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH ADDITIONAL THUNDERSTORMS THAT WILL MOVE INTO THE AREA OVER THE NEXT HOUR. LAT...LON 4114 8964 4115 8933 4097 8933 4097 8964 TIME...MOT...LOC 1145Z 261DEG 35KT 4113 8937 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:40 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 9, 2:40 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 AM CDT THU JUN 9 2011 .DISCUSSION... ISSUED 235 AM CDT THU JUN 9 2011 MCS HAS BEEN PUSHING ACROSS NORTHERN ILLINOIS...ALTHOUGH CLOUD TOPS HAVE BEEN WARMING SOME. ASSOCIATED OUTFLOW BOUNDARY HAS BEGUN MOVING INTO THE CWA FROM THE NORTHEAST...EXTENDING FROM ABOUT LACON SOUTHEAST TO JUST NORTH OF BLOOMINGTON...RANTOUL AND DANVILLE THIS HOUR. A NEW MCS HAS BEGUN FORMING OVER CENTRAL IOWA...AND WILL NEED TO KEEP AN EYE ON IT FOR POTENTIAL IMPACT OVER THE NORTHERN CWA THIS MORNING. EARLY MORNING SURFACE MAP SHOWING A COLD FRONT EXTENDING FROM THE NORTHERN LOWER PENINSULA OF MICHIGAN...SOUTHWEST INTO KANSAS. THE PROGRESSION OF THIS FRONTAL BOUNDARY...AND ITS ASSOCIATED CONVECTIVE ACTIVITY...MAKES UP THE PRIMARY FORECAST CHALLENGE. SHORT TERM...TODAY THROUGH SUNDAY... AS HAS BEEN ADVERTISED THE LAST FEW DAYS...SOUTHERN PROGRESS OF THIS COLD FRONT WILL BE IMPEDED BY UPPER LEVEL HIGH PRESSURE RIDGING WEST TO EAST ALONG THE GULF COAST. MESOSCALE INFLUENCES WILL HAVE SOME EFFECT...BUT THE GENERAL MODEL CONSENSUS BRINGS IT TO NEAR THE I-72 CORRIDOR THIS AFTERNOON...BEFORE RETREATING NORTHWARD LATE TONIGHT. THE CAP SOUTH OF THE BOUNDARY WILL QUICKLY ERODE THIS MORNING AS CAPES RISE TO OVER 2500 J/KG. SPC SLIGHT RISK OF SEVERE STORMS COVERS PRETTY MUCH THE ENTIRE CWA...ALTHOUGH THE THREAT NORTHWEST OF THE ILLINOIS RIVER WILL LESSEN AFTER LATE MORNING. LOCAL WRF MODELS OUT OF ST LOUIS AND CHICAGO SHOWING RAPID NEW THUNDERSTORM DEVELOPMENT BY 10-11 AM ACROSS THE NORTH HALF OF THE CWA...ALONG THE FRONT AND OUTFLOW BOUNDARIES. AS SUCH...WILL HAVE LIKELY POPS GOING ACROSS MUCH OF THIS AREA TODAY...WITH THE SOUTHEAST CWA LIKELY HOLDING OFF ON ANY RAIN UNTIL MID TO LATE AFTERNOON. BUST POTENTIAL ON HIGH TEMPERATURES IS ELEVATED DUE TO THE VARIOUS STORMS AND BOUNDARIES AROUND...BUT AREAS SOUTH OF THE FRONT WILL LIKELY REACH TO AROUND 90 DEGREES AGAIN. TEMPERATURES SHOULD TAPER OFF RAPIDLY TO THE NORTH...AND MAY HAVE SOME ISSUES GETTING BACK OUT OF THE 70S AROUND GALESBURG. RAIN CHANCES EXPECTED TO DIMINISH FOR A TIME LATE TONIGHT...AS THE FRONT IS PULLED NORTHWARD BY A SURFACE LOW MOVING NORTHEAST INTO IOWA. MODELS SOLUTIONS DIVERGE ON THE TRACK OF THE LOW ITSELF...BUT ARE MORE AGREEABLE ON THE ASSOCIATED COLD FRONT...WHICH WILL MOVE EAST TOWARD THE CWA FRIDAY NIGHT. INSTABILITY EXPECTED TO QUICKLY INCREASE AGAIN ON FRIDAY...LEADING TO NEW SHOWER/STORM DEVELOPMENT BY AFTERNOON. THE FRONT ITSELF IS PROGGED TO BE JUST EAST OF THE I-55 CORRIDOR BY SUNRISE ON SATURDAY...AND SHOULD BE THROUGH THE CWA BY LATE AFTERNOON. RAIN WILL QUICKLY TAPER OFF BEHIND IT. HIGH PRESSURE BEHIND THE FRONT TO BUILD ACROSS THE MIDWEST... BRINGING A WELCOME RESPITE FROM THE RECENT HEAT AND HUMIDITY. SHOULD SEE LOWS IN THE 50S SATURDAY NIGHT ACROSS THE NORTH HALF OF THE CWA...AND TEMPERATURES ON SUNDAY SHOULD LARGELY STAY IN THE 70S OVER THE ENTIRE AREA...WITH A NORTHEAST FLOW PREVAILING. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY... UPPER PATTERN EXPECTED TO BE FAIRLY WEAK/ZONAL EARLY NEXT WEEK... WHICH WILL KEEP THE PREVIOUS BOUNDARY IN THE VICINITY. BOTH THE GFS AND ECMWF SUGGEST THE WESTERN EDGE OF IT WILL LINGER ACROSS MISSOURI AS LOW PRESSURE FORMS ACROSS KANSAS...BUT ARE STRUGGLING WITH MCS POTENTIAL ALONG THE BOUNDARY AND HOW FAR EAST THE MCS ACTIVITY WOULD TRAVEL...AS THE HIGH WILL STILL LINGER ACROSS THE GREAT LAKES FOR A COUPLE DAYS. ENOUGH AGREEMENT EXISTS TO WARRANT 30 PERCENT POPS ACROSS THE WESTERN CWA SUNDAY NIGHT...BUT SOLUTIONS ARE UNCERTAIN ENOUGH BEYOND THAT TIME FRAME TO JUSTIFY ANY CHANGES. HOWEVER...SOME PROGRESSION IN THE UPPER PATTERN IS SUGGESTED BY MIDWEEK...AS A SHORTWAVE PUSHES ACROSS THE NORTHERN CONUS. GEELHART && .AVIATION... ISSUED 1144 PM CDT WED JUN 8 2011...FOR THE 06Z TAFS STORMS ARE WEAKENING AS THE NIGHT PROGRESSES. THE COLD FRONT IS CONTINUING TO MAKE A SLOW ROTATION INTO CENTRAL ILLINOIS...WITH THE WESTERN END OF THE FRONT ACTING AS THE FOCAL POINT. WE SHOULD SEE SOME STORMS REACH AT LEAST PIA AND BMI TONIGHT...WITH CMI NEXT IN LINE. WE KEPT TEMPOS FOR MVFR CONDITIONS IN THUNDERSTORMS FROM 07-09Z FOR PIA AND 08-10Z FOR BMI. HAIL AND DAMAGING WINDS ARE LESS OF A THREAT DURING THAT TIME...BUT SOME LOCALIZED HEAVY RAIN MAY AFFECT PIA/BMI IN THE NEXT 4-5 HOURS. 4KM HIGH RES MODEL OUTPUT INDICATES A BREAK IN THE ACTION IS EXPECTED DURING THE DAY ON THURSDAY...WITH STORM REDEVELOPMENT LATER IN THE AFTERNOON. SOME OF THOSE STORMS MAY BECOME SEVERE WITH HAIL AND WIND...AS THE COLD FRONT REMAINS STALLED OUT ACROSS THE AREA. WILL ONLY INCLUDE VCTS FOR THUR AFTERNOON AND EVENING...AS COVERAGE STILL APPEARS TO BE ON THE SCATTERED SIDE...AND MAINLY SOUTH OF PIA TO BMI...CLOSER TO THE STALLED OUT FRONT. WINDS WILL BE TIED CLOSELY TO HOW FAR THE COLD FRONT REACHES SOUTH AFTER MIDNIGHT. WILL CONTINUE WITH AN E-SE WIND FOR PIA/BMI FOR TOMORROW MORNING...AND EVENTUALLY FOR ALL TAF SITES BY AFTERNOON. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 5:15 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 515 AM CDT THU JUN 9 2011 ILZ027>031-036>038-040>043-047>051-101100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 515 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...AND AGAIN LATER THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY FROM MID TO LATE AFTERNOON THROUGH TONIGHT...WITH THE PRIMARY THREAT BEING FROM LARGE HAIL AND DAMAGING WINDS...ALONG WITH THE THREAT FOR HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THUNDERSTORM THREAT WILL CONTINUE THROUGH FRIDAY NIGHT BEFORE THE FRONT AND STORM CHANCES SHIFT TO OUR SOUTH BY SATURDAY MORNING. THERE IS A CONTINUED SLIGHT CHANCE OF SEVERE STORMS FRIDAY AFTERNOON AND EVENING. FLOODING ON THE ILLINOIS RIVER WILL CONTINUE FROM PEORIA DOWNSTREAM THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BETWEEN 3 PM AND 10 PM CDT TONIGHT. ILZ044>046-052>057-061-101100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 515 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING...AND AGAIN LATER THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...ESPECIALLY FROM LATE THIS AFTERNOON THROUGH TONIGHT...WITH THE PRIMARY THREAT BEING FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THUNDERSTORM THREAT WILL CONTINUE FRIDAY AND INTO SATURDAY MORNING...BEFORE THE FRONT AND STORM CHANCES SHIFT TO OUR SOUTH LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO THIS EVENING...PRIMARILY FROM 4 PM UNTIL MIDNIGHT. ILZ062-063-066>068-071>073-101100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 515 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES THIS AFTERNOON WILL BE IN THE MID TO UPPER 90S. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH THE PRIMARY THREAT BEING FROM LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THUNDERSTORM THREAT WILL CONTINUE FRIDAY AND SATURDAY... BEFORE THE FRONT AND STORM CHANCES SHIFT TO OUR SOUTH BY SATURDAY EVENING. FLOODING ON THE WABASH RIVER WILL CONTINUE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT. SMITH
In the hours before
Special weather statement, Jun 9, 5:30 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 530 AM CDT THU JUN 9 2011 ILZ027-091130- KNOX- 530 AM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 630 AM CDT... AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIO...OR 8 MILES NORTH OF GALESBURG...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WATAGA... ONEIDA... ALTONA... VICTORIA... OTHER LOCATIONS AFFECTED INCLUDE...HENDERSON AND SNAKE DEN HOLLOW. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4083 8999 4086 9044 4115 9043 4116 9000 TIME...MOT...LOC 1031Z 263DEG 28KT 4107 9037 SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:30 AM CDT | Special Weather Statement | ILX | Knox | 60 min |
| Jun 9, 5:36 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 39 min |
| Jun 9, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.